MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC MEDFUSION 3500 PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Codes Failure to Infuse (2340); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a motor rate error during occlusion test.There was unknown patient involvement and unknown patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3: unknown; no information has been provided to date.H3: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One device was returned for repair with complaint of motor rate error during occlusion testing.Service history review found no repair found within past 12 months.Visual/functional testing was performed.Device failed occlusion testing.Motor rate occurred at start of infusion due to worn out stepper motor.Replaced stepper motor and device passed occlusion testing.Flow delivery testing found device is noisy during infusion due to worn out lead screw and clutches.Replaced clutches and lead screw.Device passed all testing after repair.
 
Additional Manufacturer Narrative
B5: it was further reported that there was no patient involvement.The event occurred during preventive maintenance.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
3350 granada ave n
oakdale MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20739051
Report Number3012307300-2024-13687
Device Sequence Number15606793
Product Code FRN
UDI-Device Identifier10610586032318
UDI-Public(01)10610586032318(11)140127
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500-500
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer01/02/2025
02/03/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/27/2025
03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown